MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Lot Number SFA00969
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
The smartfreeze cryo console was selected for use in cryo pulmonary vein isolation.During the preparation, the catheter was connected to the cryo console, and the polarmap was properly advanced out of the inner lumen.The console maintained a proper vacuum.However, during inflation under saline, an error occurred, and the balloon automatically deflated.The error indicated that the outer balloon pressure was too high (error 1-00000020-2).After clearing the error and attempting inflation again, the same issue arose, leading to automatic deflation within less than 10 seconds.Subsequently, the balloon was replaced.The second polarx fit balloon underwent the same preparation and was connected using the original cable and gas tubing.Despite a functioning vacuum, the balloon deflated automatically upon inflation due to the same error.Replacing the cryo gas cable did not resolve the issue.A third polarx fit balloon was then used with the second cryo cable, but the problem persisted.Field support was contacted, the electrical cable was replaced, yet the error remained.Even after switching the gas tank and rebooting the smartfreeze console, the error continued.Ultimately, the procedure was cancelled due to failure of the cryoablation system.The procedure was cancelled while the patient was sedated under anesthesia.The device is anticipated to remain in the field and not be returned due to servicing requirements.During a field service inspection, the covers were removed to inspect all internal connections.No issues were found none were loose, broken, or misplaced.Test equipment was set up, and several ablations were run for 3 minutes each without any problems.Two sets of catheters and cryo cables were used, both functioning correctly.Following a discussion and image exchange to verify component specifications, field service engineer decided to complete the function check and test the unit with the service tool.The service tool operated flawlessly, passing all tests.No parts were replaced on this console, except for a tubing removed for testing, which was subsequently replaced as part of standard service tool usage.Temperature may influence low-pressure conditions and advise the possibility of storing the console in a warmer hallway to maintain the gas tank's temperature.The lab's electrical outlets behaved unusually, with the ground indicator on both a tester and a protected power strip flickering constantly, whereas normally, these lights are solid and steady.This was an abnormal behavior for the test devices.All outlets in the lab exhibited the same behavior.Further review of the error log files revealed that a field service engineer needs to visit the site to replace the cryoconnector, sv9, and sv9 extension tubing.

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20139075
Report Number2124215-2024-55344
Device Sequence Number3187512
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public08714729992691
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberSFA00969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/04/2024
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown